For those who care for someone with Parkinson's disease
[Forum] [Home] [Help] [Search] [Register] [Login] [Books] [Commentary] [Contact] [Donate]
You are not logged in


Topic Sleepiness with Sinemet Go to previous topic Go to next topic Go to higher level

By Lynnie2 On 2017.09.17 13:06
Does anyone has a PWP who takes Sinemet and then an hour or so after taking the pills, they are asleep or really out of it?
This happens with my husband and it's so frustrating when he is eating his meal or we want to go somewhere and he has his head down. Sometimes he isn't asleep because I can see his eyes are open. He also drools excessively when sleeping too.
I wish I could show you a picture........
It's funny or strange that when I cut back on a pill when we want to go somewhere special where he should be awake, he seems to act normal.
For example if he's taken 2 pills before dinner, then an hour later he's sleepy and I have to wake him up for dinner and he movements are so slow when eating his meal. Sometimes I have to feed him if he can't finish his plate.
However if I don't give him the pills, then he's normal and can handle the fork normally and wide awake and finished before me and wanting seconds.
The doctor said if he doesn't take Sinemet then he would shut down. I know you can't go off it immediately but is he taking too much? He used to take 8 a day, but I've cut back to 7.
Our family doctor said there are Dopamine Agonists that might work with the Sinemet but I think some side affects are sleepiness too.
We see the MDS this week, but he will probably say and he's said before, there isn't anything he can give him.

Is anyone else going through this with your spouse or PWP? And what did you do?
I guess I already talked about this subject and splitting the pills doesn't help, but if anyone else has suggestions, please let me know.
We see the MDS this Thursday, Sept. 21. Thanks

By jcoff012 On 2017.09.21 12:37
Am anxious to hear what your doctors say. Carl falls asleep at the table or almost every night between 8 and 9 PM, sitting on the couch. I didn't respond earlier because he doesn't sleep well at night, so I thought THAT was the problem...he only takes Sinemet three times each day...

By Lynnie2 On 2017.09.21 20:06
We saw the MDS today and I gave him a typed sheet of my concerns which he thought was a good idea.
As per my thoughts I said that my husband was better when off Sinemet
He said that we could try giving him one 4 times a day. He had been taking 8 or 7 per day.
I asked if that would affect his mobility and he said it should be enough to get along, but if it it's then go back to the 2 four times a day. He is in his 10th year of PD.
Also he had been taking Botox for drooling but it didn't really help. He said it's because he doesn't swallow and the saliva builds up and comes out as drool. If he gave more Botox then he wouldn't be able to swallow at all.
He gets Botox for excess blinking which helps his eyes.
My husband didn't sleep well and was getting his days and nights mixed up and having hallucination so he's been taking Quetiapine. He started out with 12 mg. and now takes 25 mg. I give just before his bedtime and it acts like a sleeping pill and it's been helping. He does jerk a lot in the night but I think he is dreaming.

Your husband doesn't take that many pills so cutting back wouldn't really help. If he isn't sleeping well, then maybe a night pill will help.
You could also try giving the Sinemet at a different time so he doesn't fall asleep. Don't give at meal time as protein interferes with the strength of the medication.

By jcoff012 On 2017.09.24 00:10
Carl and his neuro talked about taking the Sinemet before meals, but Carl told him he needs to take it WITH meals because it causes nausea, always has! He is very careful with protein, so it seems to wrk for him. Carl is odd! He keeps refusing any new pills, wishing to "tough it out" rather than take pills that make him sleepy or groggy. The man is bullheaded about medicines. I had a separate talk with his neuro and he said to allow him to make health decisions as long as he can do so. He sees him several times a year and told me he would be happy to be insistent when the time comes.


© 2003-2016 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you